Author Topic: Depression Not Resolving - Safe to Start Taper?  (Read 415 times)

[Buddie]

Depression Not Resolving - Safe to Start Taper?
« on: July 18, 2022, 04:24:30 pm »
Hi Buddies,

I have been experiencing an episode of major depression since September 2021. I was experiencing a fair bit of anxiety at the beginning, so started on Ativan in October 2021. I am on a total of 1 mg daily. The depression seems to get partially better at times at best, but got severe enough last month that I was hospitalised for 2.5 weeks. I've tried Prozac, Wellbutrin, Cymbalta, trazodone... I am currently on Zoloft and Abilify. I feel partially better but am still not myself (crying almost every day, anhedonia, apathy).

My question is... Is it even safe to start tapering my Ativan at this point? I know that doing so can cause depression and anxiety. Also, does anyone have experience with depression caused by benzo USE (not withdrawal)?

Thanks for your help.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Depression Not Resolving - Safe to Start Taper?
« Reply #1 on: July 18, 2022, 10:49:40 pm »
Did you have depression prior to your benzo use? When did you start the Zoloft and Abilify? It's really hard to answer your question. I think you're the only person qualified to know your own mental state. I do think if you start to taper, you probably need to take it very slowly. I wouldn't even start at 5% cuts, I would start even lower than that. Ultimately your safety is the most important thing. Do you have someone in real life you can reach out to when things get tough?

I am very sorry you're going through such a traumatic time. I cannot imagine what it must be like.   :hug:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Depression Not Resolving - Safe to Start Taper?
« Reply #2 on: July 19, 2022, 07:16:30 am »
Depression is a major withdrawal symptom for me, and I know that for me Diazepam caused depressive feelings. I did not feel those on Ativan or Clonazepam. Wishing you strength!
« Last Edit: July 19, 2022, 07:29:05 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Depression Not Resolving - Safe to Start Taper?
« Reply #3 on: July 20, 2022, 02:54:11 pm »
Thank you for the replies and support. I was depressed before I started Ativan. I've been on Zoloft and Abilify for almost a month.

I think I was hoping that the Ativan was contributing to the depression so that I would have an answer as to why it isn't resolving.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Depression Not Resolving - Safe to Start Taper?
« Reply #4 on: July 20, 2022, 11:21:45 pm »
I know it takes some time for antidepressants to start working, so you may need to give the Zoloft and Abilify a bit more time. If you had depression prior to benzo use, my guess it tapering is likely to increase it.

It is so difficult to understand these processes and we want to know the why so we can fix it. Often we just don't know why and we have to accept it unfortunately. I truly hope the antidepressants will start working soon and I have high hopes since you've mentioned you've seen some improvement at times.  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.